After radiotherapy treatment for brest cancer

Hi I have finished my 4 weeks Radiotherapy for stage 1 Brest cancer but still feel v tired, I have no energy and really don’t want to do anything at all, I have no interest in even going for a walk does anybody feel the same , is this natural Thanks 

Comments

  • RobertARobertA Posts: 258 ✭✭✭
    Hi @Cocogoldie ;

    I have had radiotherapy, (different area) and I did get very tired towards the end of the treatment. I think it is to do with the body trying to recuperate and to repair damage caused to nearby healthy cells and it does seem to be a normal side effect.
    I usually stay up quite late, but after radiotherapy, I was going to bed at 9.00pm, sleeping through until 8.am and still feeling tired when I got up. It took a few weeks before I was fully up to speed again, but I did find that having short walks in the fresh air was worth the effort even when I did not feel like it.
    It is good to drink lots of water too, though that gave me problems as the radiotherapy had caused irritation in my bladder and I had to find a toilet very quickly whenever I felt the need to go. I was roundly told off for using the disabled toilet in an airport and the lady in question was unimpressed when I told her I had cancer. Funny how people who don’t know anything about you seem to be experts in these matters. 

    Anyway, sorry for rambling and welcome to our friendly group. I do hope that you will start to feel better soon. 
    Rob x 




  • SunshinedaffSunshinedaff Posts: 368 ✭✭✭
    Hi @Cocogoldie,

    I had radiotherapy as the last part of my treatment for breast cancer. It is not surprising you feel the way you do. 
    Radiotherapy is very tiring and is still actively working in your body for about 6 weeks after your last session. But the side-effects if it last longer than that. To be honest, rest as much as you can, and if you can, get some fresh air occasionally as Rob suggested, although perhaps not in this freezing weather, if you are in the UK! But don't beat yourself up if you don't manage it. Be kind to yourself, you have been through much, it all takes time. 

    Welcome to the group, look forward to chatting with you again. 

    Lou x

  • CocogoldieCocogoldie Posts: 6
    Hi Lou, Many thanks for your kind words, it’s good to know that the way I’m feeling is normal, I do try and do something everyday, but I’m just so tired no matter what I do, but thank you for saying be kind to myself , why is it that we as women feel so guilty doing this, Many Thanks again, 

    Mary
  • SunshinedaffSunshinedaff Posts: 368 ✭✭✭
    @Cocogoldie ,

    Hi Mary, 

    Perhaps its because for the majority of us, men included, there is usually a seemingly endless 'to do list', that is never very far from our minds. To find ourselves in a place where doing anything is hard, or we do nothing, we feel guilty. Everything in the world moves at such a fast pace, and the pressure to 'do' can be overwhelming sometimes. Even with recovering from illness, we can feel the pressure. It is important though to take the time, it's not just your body that needs to recover. Your energy will improve, keep doing something everyday, no matter how small, it will help.


    Lou x
  • RobertARobertA Posts: 258 ✭✭✭
    @Cocogoldie and Lou
    Hi ladies,

    Yes, we chaps have ‘to do’ lists too, though I did get a shock when my wife Mary broke her leg and I found out how much work it takes to keep a household going. My ‘get well’ card and flowers came straight from the heart. 

    Seriously Mary, Lou is so right, you can find normal day to day tasks overwhelming during and after cancer treatment. The tiredness you feel is not resolved by sleep. You wake up feeling just as tired as you did when you went to bed. 

    Please do not feel guilty, it is not your fault. 

    Rob x
  • CocogoldieCocogoldie Posts: 6
    Hi Rob, Thank you for all your lovely words, my husband would agree with you I’m sure, just finding it difficult at the moment, but little steps , Many Thanks 
  • CocogoldieCocogoldie Posts: 6
    Hi has any one got pain in the shoulder after Radiation for breast cancer, also I was Her2. Positive but I was told I don’t need to take any medication after my radiation, but everywhere I read about Her2 positive you take some sort of Medication for a few years, can anyone put me right on this, Many Thanks 
  • SunshinedaffSunshinedaff Posts: 368 ✭✭✭
    @Cocogoldie ;

    Hi Mary, 

    I do remember during and after my radiotherapy sessions, I did develop pain in my shoulder. I know my shoulder was targeted as part of the treatment because of the lymph nodes. Have you spoken to your cancer drs about it?
    I don't know about meds after Her2 positive cancer treatment. I had a different breast cancer, but I am on meds now for several years, started on Tamoxifen, now changed to Letrozole. I suggest you definitely speak with your oncology team again about post treatment meds if you are concerned about it. 

    If you are experiencing a lot of pain in your shoulder, speak to your dr too. 


    Sorry I can't be of more help.


    How are you feeling now?
    I hope you are beginning to feel a little less tired all the time, have you managed to get out for a little while?


    Best wishes

    Lou x
  • mel1234mel1234 Posts: 1
    Hi @Cocogoldie

    I think the medicin you've heard of is Herceptin. It's important in treating Her2 positive cancer (from my knowledge). 
    https://www.herceptin.com/about - if you want to read about it.

    Best wishes,
    Mel

  • CocogoldieCocogoldie Posts: 6
    Hi Mel, thank you for your reply, I think the reason I can’t take  Herceptin is because I have heart problems and I am on Medication, I am due back for my review on the 14th February and I think I have a lot of questions to ask , Many Thanks again 
Sign In or Register to comment.